MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Model Number 71335552
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Inflammation (1932); Joint Laxity (4526)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a thr surgery was performed on (b)(6) 2019, the patient experienced a capsulitis on the right hip on april 2021.This adverse event was treated with a capsular debridement and removal of heterotopic ossification on (b)(6) 2021.The patient's current health status is recovered.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that a review of the documents provided case report forms did not give any insight into the root cause of the reported capsulitis on the right hip that occurred two years following implantation.The requested operative report and radiographic images were not provided for review.Per the provided adverse event form the patient "recovered" following the follow-up procedure.Based on the limited information provided a thorough medical assessment could not be performed.A review of the production orders for the listed devices did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems revealed in the warnings and precautions that the patient should be advised to report any pain and unusual incidences.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 3 HOLE ACET SHELL 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17254505
Report Number1020279-2023-01401
Device Sequence Number8061595
Product Code MRA
UDI-Device Identifier03596010598240
UDI-Public03596010598240
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K211176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71335552
Device Catalogue Number71335552
Device Lot Number18LW15885
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332752/18MM01520/R3 0 DEG XLPE ACET LNR 36MM X 5; 71357007/17LM220021/ANTHOLOGY SO POR PL HA SZ 7; 76539165/18FT05913/DELTA HEAD 36MM 12/14 SHORT +0M
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight93 KG